Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 15, 2016, 10:42 PM EDT for Muskegon County, Ottawa County, Michigan. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 10:42 PM EDT (02:42 UTC)
- Expired
- Jun 15, 2016, 11:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Muskegon County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:45 PM EDT | TSTM WND DMG | 2 Ssw Norton Shores, MI | DELAYED REPORT: STATE PARK EMPLOYEE REPORTED THAT SEVERAL TREES ARE DOWN THROUGHOUT THE PARK. STORM CLEAN-UP IS UNDERWAY. EMPLOYEE ALSO NOTED TREES DOWN AT THEIR OWN RESIDENCE, 2 MILES EAST OF THE PARK. |
| Jun 15, 10:50 PM EDT | TSTM WND GST 61 | 2 Nnw Roosevelt Park, MI | MEASURED ON BOAT ANEMOMETER AT GREAT LAKES MARINA . |
| Jun 15, 10:51 PM EDT | TSTM WND GST 63 | 4 S Muskegon, MI | |
| Jun 15, 11:12 PM EDT | TSTM WND DMG | 2 Wsw Cloverville, MI | MANY 6-12 INCH DIAMETER TREES DOWN ALONGSIDE SHETTLER RD EAST OF US-31. . |
| Jun 15, 11:13 PM EDT | TSTM WND GST 57 | 1 Sw Grand Valley, MI | REPORTED AT GRAND VALLEY STATE UNIVERSITY. TIME ESTIMATED FROM RADAR. |
| Jun 15, 11:18 PM EDT | TSTM WND DMG | 1 Ene Roosevelt Park, MI | 9 INCH TREES DOWN AND LOCALIZED WATER OVER THE ROAD AT W SHERMAN BLVD AND 9TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
449
WUUS53 KGRR 160242
SVRGRR
MIC121-139-160330-
/O.NEW.KGRR.SV.W.0010.160616T0242Z-160616T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1042 PM EDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
OTTAWA COUNTY IN SOUTHWESTERN MICHIGAN...
* UNTIL 1130 PM EDT
* AT 1042 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORTH MUSKEGON TO 13 MILES WEST OF GRAND
HAVEN...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MUSKEGON... GRAND HAVEN... WALKER...
MUSKEGON HEIGHTS... HUDSONVILLE... COOPERSVILLE...
ROOSEVELT PARK... NORTH MUSKEGON... FERRYSBURG...
RAVENNA... FRUITPORT... JENISON...
NORTON SHORES... GRANDVILLE... DALTON...
SULLIVAN... SPRING LAKE... WRIGHT...
CASNOVIA... VICKERYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4334 8634 4324 8579 4286 8578 4296 8622
4312 8627 4328 8637
TIME...MOT...LOC 0242Z 291DEG 37KT 4326 8631 4303 8648
HAIL...<1.00IN
WIND...60MPH
$$
CAS3 follow-up statements
950
WWUS53 KGRR 160251
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 PM EDT WED JUN 15 2016
MIC121-139-160330-
/O.CON.KGRR.SV.W.0010.000000T0000Z-160616T0330Z/
MUSKEGON MI-OTTAWA MI-
1051 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR MUSKEGON AND OTTAWA COUNTIES...
AT 1050 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MUSKEGON TO 9 MILES WEST OF GRAND HAVEN...MOVING EAST
AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...85 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
MUSKEGON... GRAND HAVEN... WALKER...
MUSKEGON HEIGHTS... HUDSONVILLE... COOPERSVILLE...
ROOSEVELT PARK... NORTH MUSKEGON... FERRYSBURG...
RAVENNA... FRUITPORT... JENISON...
NORTON SHORES... GRANDVILLE... DALTON...
SULLIVAN... SPRING LAKE... WRIGHT...
CASNOVIA... VICKERYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4334 8634 4324 8579 4286 8578 4296 8622
4312 8627 4328 8637
TIME...MOT...LOC 0250Z 291DEG 37KT 4324 8623 4301 8640
HAIL...1.00IN
WIND...85MPH
$$
OSTUNO370
WWUS53 KGRR 160312
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 PM EDT WED JUN 15 2016
MIC121-139-160330-
/O.CON.KGRR.SV.W.0010.000000T0000Z-160616T0330Z/
OTTAWA MI-MUSKEGON MI-
1112 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHEASTERN OTTAWA AND SOUTHEASTERN MUSKEGON COUNTIES...
AT 1112 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SPARTA TO 6 MILES SOUTH OF COOPERSVILLE...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COOPERSVILLE... RAVENNA... JENISON...
WRIGHT... EASTMANVILLE... VICKERYVILLE...
ALLENDALE... NUNICA... LAMONT...
MARNE... GRAND VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4319 8579 4291 8579 4300 8613 4310 8611
4322 8602
TIME...MOT...LOC 0312Z 279DEG 41KT 4318 8582 4297 8595
HAIL...1.00IN
WIND...60MPH
$$
OSTUNO896
WWUS53 KGRR 160338
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1138 PM EDT WED JUN 15 2016
MIC121-139-160348-
/O.EXP.KGRR.SV.W.0010.000000T0000Z-160616T0330Z/
OTTAWA MI-MUSKEGON MI-
1138 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTTAWA AND
SOUTHEASTERN MUSKEGON COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 4319 8579 4291 8579 4300 8613 4310 8611
4322 8602
TIME...MOT...LOC 0330Z 291DEG 37KT 4318 8582 4297 8595
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:10 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 15, 7:10 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
710 PM EDT WED JUN 15 2016
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 327 PM EDT Wed Jun 15 2016
Showers and thunderstorms are expected overnight. Some storms
might produce damaging wind and large hail overnight. There will
be lingering showers and possibly a thunderstorm east of US-131
into late Thursday morning followed by scattered showers and
thunderstorms in the afternoon. After a dry and warm weekend with
highs well into the 80s, the next chance for thunderstorms arrives
early next week. This will be followed by more seasonal
temperatures into the middle of next week.
&&
.SHORT TERM...(This evening through Friday night)
Issued at 327 PM EDT Wed Jun 15 2016
SPC mesoscale discussion 933 (http://go.usa.gov/chsFd) nicely covers
development of thunderstorms underway over WI so won't repeat here.
Key point is that leading impulse currently over NW WI will be the
feature to watch as it dives southeast towards Lower MI. HRRRX time
lagged ensembles suggest thunderstorm potential lasting well after
midnight east of US-131 (http://go.usa.gov/chsCW) so have updated
forecasts accordingly. Individual HRRRX runs have been showing
discrete cells developing over south central MI within the larger
precipitation area with a hint of supercell structure per the
updraft helicity progs. This threat looks shifted a little later
towards the early morning hours.
Tight upper PV anomaly and associated cold pool aloft expected to be
over SE Lower MI Thursday afternoon, which will be the prime area
for afternoon instability showers and thunderstorms. Would expect
some small hail too given the good mid-level lapse rates and lower
wet bulb zeroes - mostly east of US-131.
High confidence for warm and dry conditions Friday with very
sharp upper ridging upstream.
.LONG TERM...(Saturday through Wednesday)
Issued at 327 PM EDT Wed Jun 15 2016
Mid to Upper level ridging will be in place over Southwest Lower
Michigan through the weekend. Low level warm air advection will be
strengthening through the weekend. Thus unseasonably warm weather
is forecasted. It does become unstable on Sunday...however a cap is
shown in the forecast soundings plus the moisture looks rather
limited. This will act to keep conditions dry.
A strong pacific wave moves onshore over the weekend. This system
eventually flattens the ridge out leading to more in the way of
zonal flow. With mid to upper level height falls coupled with
continued low level warm and moist air advection will lead to a
rather unstable airmass by the time Monday rolls around. Deep layer
shear will be sufficient for severe weather. Thus...will feature
the highest pops then. Will need to monitor the situation closely
for the risk for severe weather.
Height falls continue into Wednesday. With low level cold air
advection forecasted to be underway...surface temperatures are
forecasted to fall to below normal levels.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 708 PM EDT Wed Jun 15 2016
Low pressure over Wisconsin will move southeast across Lower
Michigan tonight. Showers and thunderstorms are expected to
develop over western Lower Michigan this evening. A few of the
storms could be severe with strong winds and large hail. IFR
conditions will develop Thursday morning but lift late in the day.
&&
.MARINE...
Issued at 327 PM EDT Wed Jun 15 2016
Included areas of fog in the short term as winds have become
fairly light with dewpoints well into the 60s. Expect fog to
dissipate later tonight with increasing winds.
Decided to go with a Small Craft Advisory associated with
strengthening northwest flow overnight. This is broken into 2
segments: one for the Sable Points and another farther south away
from the lee side of the points. Went generic with the start time
to sync up with surrounding neighbors. This increases the threat
for dangerous currents at the beaches and this will be addressed
in the upcoming Surf Zone Forecast update.
&&
.HYDROLOGY...
Issued at 1148 AM EDT Wed Jun 15 2016
Much of Southwest Lower Michigan's rainfall this morning only
amounted to 0.20-0.50 of an inch. A few localized observations
exceeded the 0.50 mark. River levels at all locations are still
well below bankfull as they fun slightly below normal to near
normal.
Additional rainfall is expected tonight. We do not expect
widespread excessive rainfall, but do anticipate that some locally
heavy rainfall could occur. The southern third of Lower Michigan
is running below normal and should be able to handle any
additional rainfall. Central Lower Michigan is running around 100
percent of their normal river levels. These locations, in the
event of locally heavy rain, could see rivers rise and possible
push near bankfull levels. Flooding is not expected at this time,
but will be monitored to account for any locally higher amounts,
should they created rises beyond forecast expectations.
&&
.GRR Watches/Warnings/Advisories...
MI...Beach Hazards Statement from Thursday morning through Thursday
evening for MIZ037-043-064-071.
LM...Small Craft Advisory from 8 AM to 10 PM EDT Thursday for LMZ844-
845-848-849.
&&
SYNOPSIS...TJT
SHORT TERM...TJT
LONG TERM...MJS
AVIATION...04
HYDROLOGY...JAM
MARINE...TJTHazardous weather outlook, Jun 15, 5:35 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 535 PM EDT WED JUN 15 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 535 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER 10 PM AND SHOULD LAST UNTIL 4 AM OR LATER...WHEN DAMAGING WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STORMS. THE HEAVIER RAINS LOOK TO OCCUR ACROSS SOUTHEAST LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. LMZ844>849-160945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 535 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER 9 PM AND SHOULD LAST UNTIL 3 AM OR LATER...WHEN DAMAGING WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. AREAS OF DENSE FOG WILL BE POSSIBLE PRIOR TO THE STORMS MOVING INTO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. IN ADDITION...WAVES OF 3 TO 5 FEET ARE LIKELY SO A SMALL CRAFT ADVISORY IS IN EFFECT FOR MUCH OF THE NEAR SHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. HOVING MJS TJT
In the hours before
Special weather statement, Jun 15, 9:40 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 PM EDT WED JUN 15 2016
MIZ037-038-043-050-056-160245-
OTTAWA MI-MUSKEGON MI-MASON MI-LAKE MI-OCEANA MI-
940 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 940 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
SCOTTVILLE TO 27 MILES WEST OF MONTAGUE...AND MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE
LIMBS WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MUSKEGON... HART... MUSKEGON HEIGHTS...
ROOSEVELT PARK... NORTH MUSKEGON... WHITEHALL...
MONTAGUE... LAKEWOOD CLUB... SCOTTVILLE...
FRUITPORT... HESPERIA... FOUNTAIN...
NORTON SHORES... DALTON... HOLTON...
SULLIVAN... WEARE... ELBRIDGE...
COLFAX... NEW ERA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4406 8655 4409 8604 4312 8604 4311 8627
4354 8654
TIME...MOT...LOC 0138Z 287DEG 26KT 4397 8658 4339 8690
CASSpecial weather statement, Jun 15, 10:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EDT WED JUN 15 2016
MIZ050-056-160330-
OTTAWA MI-MUSKEGON MI-
1038 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 1038 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEWOOD CLUB TO 18 MILES
WEST OF GRAND HAVEN...AND MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS AT LEAST 50 MPH WITH DOWNED TREE LIMBS
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MUSKEGON... NORTHERN HOLLAND... GRAND HAVEN...
WALKER... MUSKEGON HEIGHTS... HUDSONVILLE...
ZEELAND... COOPERSVILLE... ROOSEVELT PARK...
NORTH MUSKEGON... FERRYSBURG... WHITEHALL...
MONTAGUE... LAKEWOOD CLUB... RAVENNA...
FRUITPORT... JENISON... BEECHWOOD...
NORTON SHORES... DALTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4341 8643 4334 8604 4329 8604 4329 8579
4277 8578 4277 8621 4287 8621 4309 8627
4328 8638
TIME...MOT...LOC 0238Z 277DEG 35KT 4339 8626 4299 8658
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:05 PM EDT | Special Marine Warning | GRR | 55 min | |
| Jun 15, 9:40 PM EDT | Special Weather Statement | GRR | Mason, Muskegon, Oceana | 65 min |
| Jun 15, 9:58 PM EDT | Special Marine Warning | GRR | 62 min | |
| Jun 15, 10:38 PM EDT | Special Weather Statement | GRR | Ottawa | 52 min |
| Jun 15, 10:58 PM EDT | Special Marine Warning | GRR | 62 min | |
| Jun 15, 11:09 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 32 min |
| Jun 15, 11:29 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 46 min |
| Jun 16, 12:13 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 47 min |
| Jun 16, 12:37 AM EDT | Special Weather Statement | GRR | Barry | 23 min |
| Jun 16, 12:50 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 40 min |
| Jun 16, 12:56 AM EDT | Special Weather Statement | GRR | Calhoun | 34 min |
| Jun 16, 2:30 AM EDT | Special Weather Statement | GRR | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.